Originally Posted by karate_mom
I am taking two capsules a day with the prilosec because of the bloatedness and constipation. Does any one else do this? How do you handle the side effects of the PPI's? It seems like I have more heart burn now that I am on the PPI's, and I contribute it to the gassy, bloated feeling you get with them.
What do you do for the side effects? I think the psyllium husk makes me gassy too, but I need something for the constipation!
Yes I have taken both. nexium never gave me heartburn it took it away. but I had the bloating and diarrhea (not constipation). Psyllium swells up pretty good so it could make your tummy really full and cause some reflux because that is what happened to me. So maybe space the capsules out and take on an empty stomach or fairly empty stomach.
Metamucil can cause constipation if you don't drink enough water with it because it is a soluble fibre that forms a gel through your intestines, absorbing water. People with diarrhea take it for that reason because it absorbs the excess water causing the gel, however this gel also creates a nice soft stool too for those who are constipated. It bulks up the stool and makes it softer and easier to pass AS LONG as you drink enough water.
Have you thought about increasing your fibre (insoluble) such as whole grains, raw fruits and veggies !! I don't know how much you get but these can help, especially if you add some prunes, figs, raisins instead of the psyllium.
also make sure you get lots of water because that is what helps us go too !!
if gas is a true problem maybe something like maalox can help or milk of magnesia. Milk of magnesia is good for not only heartburn but also constipation. good luck